Kansas, 2015

Flash Flooding and Hail in Kansas, July 24 to 25, 2015

July 24 to 25, 2015 · NWS GID · 5 events in 3 counties and zones

Two separate thunderstorm events produced a little severe weather and flash flooding on this Friday. The first episode was associated with a couple supercells that formed near McCook, Nebraska the prior evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Two separate thunderstorm events produced a little severe weather and flash flooding on this Friday. The first episode was associated with a couple supercells that formed near McCook, Nebraska the prior evening. These storms evolved into a small multicell cluster that was joined by a few other storms as it moved southeast across north-central Kansas between midnight at 3 a.m. CST. This small cluster was mostly sub-severe, producing penny size hail and measured winds of 50-55 mph in a few spots. However, it did produce a severe wind gust of 61 mph in Logan. Later in the day, between 5 and 6 pm CST, several thunderstorms formed over Rooks, Phillips, and Smith Counties. They quickly congealed into a multicell cluster. This cluster remained quasi-stationary between 5:30 and 8:30 p.m., with the most persistent heavy rain over southeastern Phillips and northeastern Rooks Counties. Three to six inches of rain were measured in this short time span and this resulted in flash flooding, with numerous gravel roads under water and some washed out in spots. One of these storms did produce hail to the size of quarters in Stockton, which is in Rooks County.

The overnight storms occurred near a dissipating frontal boundary, with no forcing aloft. The late afternoon and evening storms formed along a weak cold front that had dropped through Nebraska, during the day, and was slowing its forward progress over north central Kansas. In the upper levels, a broad ridge encompassed the Plains atop a subtropical high over the Southern Plains. The Central Plains were on the southern fringe of the Westerlies. Surface temperatures in advance of the storms were in the mid 80s, with dewpoints near 70. With mid-level lapse rates of 7.5 deg C/km, MLCAPE values were between 2000 and 3000 J/kg. Deep layer shear was between 30 and 40 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 23, 5:59 PM CST, 6 hours 20 minutes earlier.

Area forecast discussion, Jul 23, 5:59 PM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT THU JUL 23 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 308 PM CDT THU JUL 23 2015

FOCUS DURING THE SHORT TERM PERIODS IS ON CHANCES FOR THUNDERSTORMS
AND HOT TEMPERATURES/HEAT INDICES.

THE PATTERN ALOFT FEATURED A RIDGE AXIS BUILDING NORTH FROM THE
SOUTHERN PLAINS AND A TROUGH MOVING INTO THE WEST COAST. AT THE
SURFACE LOW PRESSURE WAS CENTERED IN WESTERN SOUTH DAKOTA WITH THE
TROUGH AXIS EXTENDING SOUTH THROUGH WESTERN NEBRASKA.

A WARMER...MUGGY AIRMASS WAS IN PLACE ACROSS OUR REGION WITH
TEMPERATURES IN THE 80S/LOW 90S AND DEWPOINTS IN THE UPPER 60S AND
LOWER 70S. WEST OF THE SURFACE TROUGH/DRY LINE IN WESTERN NEBRASKA
DPS AVERAGE IN THE 50S AND STRONG HEATING AND CONVERGENCE ALONG THIS
BOUNDARY MAY INITIATE TSTMS TO OUR WEST LATER THIS AFTERNOON AND
EVENING. MODELS ARE HIT OR MISS AS TO WHETHER CONVECTION WILL MAKE
IT THIS FAR EAST INTO OUR WESTERN CWA CURRENTLY HAVE LOW POPS FOR
THIS WHICH STILL LOOK WARRANTED. IF STORMS CAN MAKE IT
IN...CONDITIONS WILL BE FAVORABLE FOR SEVERE STORMS WITH SEVERAL
THOUSAND J/KG OF INSTABILITY AND SHEAR OF 30 TO 40KS. LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE.

THE LLVL JET STRENGTHENS OVERNIGHT AND CONVECTION SHOULD FOCUS
ACROSS THE DAKOTAS ON THE NOSE OF THE JET AND IN BETTER DYNAMICS AS
THE UPPER WAVE CROSSES THE NORTHERN PLAINS. THE CENTRAL PLAINS
SURFACE BOUNDARY IS FORECAST TO SLOWLY SAG SOUTHEAST FRIDAY REACHING
INTERSTATE 80 DURING THE AFTN AND STALLING NEAR THE KS BORDER BY
EVENING. THE FRONTAL BOUNDARY LOCATION IS IMPORTANT AS IT WILL
CONTINUE TO SEPARATE THE HOTTEST TEMPS/HIGHEST DPS SOUTH OF THE
FRONT FM DRIER AIR AND SLIGHTLY COOLER AIR TO THE NORTH...AND THE
BOUNDARY MAY AGAIN FOCUS CONVECTION IN THE AFTERNOON/EVENING.

THE HOT TEMPERATURES COMBINED WITH THE HIGH DPS WILL RESULT IN HEAT
INDICES OF 100 TO 110 DEGREES AND WILL GO AHEAD WITH A HEAT ADVISORY
FOR FRIDAY AFTN FOR THE SOUTHEAST HALF OF OUR CWA...WITH CONFIDENCE
HIGHEST ACROSS NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA.
CAVEAT WILL BE BOUNDARY POSITION AND WHETHER OR NOT CONVECTION FIRES
EARLIER THAN ANTICIPATED AS CLOUD COVER WOULD HAVE SOME IMPACT ON
TEMPS. THE ADVISORY AREA MAY NEED TO BE ADJUSTED BY LATER SHIFTS AS
BOUNDARY POSITION BECOMES MORE CLEAR.

AGAIN...TSTMS WILL BE POSSIBLE FRIDAY AFTN WITH THE BETTER CHCS JUST
BEYOND THE SHORT TERM...HEADING INTO FRIDAY EVENING AND NIGHT.
SEVERE STORMS ARE POSSIBLE IN THIS TIME FRAME WITH THE
POTENTIAL FOR LARGE HAIL/DAMAGING WINDS AND HEAVY RAINFALL.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT THU JUL 23 2015

A BROAD UPPER LEVEL RIDGE WILL BE FIRMLY IN PLACE ACROSS THE CENTRAL
PLAINS GENERALLY THROUGH MONDAY. THERE WILL BE SEVERAL UPPER LEVEL
WAVES THAT MOVE ACROSS THE RIDGE AND BRING VARIOUS CHANCES FOR
THUNDERSTORMS TO THE AREA. TEMPERATURES WILL REMAIN ON THE WARM SIDE
FOR THE MOST PART AS WELL.

THE FIRST WAVE MOVES INTO THE AREA FOR FRIDAY NIGHT. AT THE SURFACE
A FRONT WILL BE THROUGH THE FORECAST AREA DURING THE EVENING. MODELS
HAVE DIFFERENT LOCATIONS FOR THE FRONT AND OTHER THAN IT WILL BE
SOMEWHERE IN THE FORECAST AREA...THE ONLY THING TO NOTE IS THAT IT
WILL BE THE FOCUS FOR THUNDERSTORMS AS THE UPPER WAVE MOVES INTO THE
AREA. EXPECT THAT IT WILL BE NEAR OR A LITTLE NORTH OF THE
KANSAS/NEBRASKA BORDER AS EVENING ARRIVES. THE BEST CHANCES WILL BE
NEAR OR A LITTLE NORTH OF THE FRONT DURING THE EVENING AND SAG TO
THE SOUTH AS THE FRONT DRIFTS TO THE SOUTH OVERNIGHT. SOME OF THE
OVERNIGHT THUNDERSTORMS COULD LINGER INTO SATURDAY MORNING. THEN THE
NEXT UPPER WAVE MOVES INTO THE AREA SATURDAY AFTERNOON AND SATURDAY
NIGHT. MODELS HAVE SOME DIFFERENCES IN THE PLACEMENT OF THE WAVE AND
THE PRECIPITATION AS IT MOVES INTO THE AREA...BUT THE GFS AND THE
NAM HAVE IT FURTHER SOUTH WHILE THE ECMWF HAS IT FURTHER NORTH TO
START WITH THEN SOUTH LATER ON.

SUNDAY SHOULD BE A LITTLE BIT OF A BREAK FOR MOST. THERE COULD BE A
FEW THUNDERSTORMS FAR SOUTH MOSTLY IN THE MORNING HOURS LEFT FROM
SATURDAY NIGHT AND MAYBE AGAIN IN THE AFTERNOON AS THE NEXT UPPER
LEVEL WAVE APPROACHES THE AREA FOR SUNDAY NIGHT. THE BEST CHANCE FOR
PRECIPITATION WILL BE FURTHER SOUTH AGAIN AS THE PATTERN STARTS TO
SHIFT AND THE UPPER RIDGE STARTS TO MOVE TO THE EAST.

TEMPERATURES THROUGH THE WEEKEND ARE EXPECTED TO BE ON THE WARM
SIDE. HEAT INDEX VALUES WILL ALSO BE IN THE 95 TO AROUND 100 DEGREE
RANGE.

MONDAY THROUGH WEDNESDAY AN UPPER TROUGH FROM THE NORTHWEST PUSHES
THE RIDGE OUT OF THE PLAINS. AS THE TROUGH MOVES INTO THE PLAINS
THERE ARE ONLY SOME SLIGHT CHANCES FOR THUNDERSTORMS ON MONDAY WHICH
IS MAINLY AHEAD OF THE TROUGH. EXPECT SOME ON AND OFF THUNDERSTORMS
THROUGH THE PERIOD. THE BEST CHANCES WILL LIKELY BE DURING THE NIGHT
TIME PERIODS...BUT COULD START DURING THE AFTERNOON AND POSSIBLY
SPILL INTO THE MORNING HOURS. MONDAY WILL CONTINUE TO BE ON THE WARM
SIDE BUT TEMPERATURES WILL COOL BACK TO AROUND NORMAL FOR THIS TIME
OF YEAR FOR TUESDAY AND WEDNESDAY.

WEDNESDAY NIGHT INTO THURSDAY THE UPPER TROUGH MOVES TO THE EAST AND
NORTHWEST FLOW IS EXPECTED. MODELS HAVE A FEW DIFFERENCES HERE WITH
WHETHER THERE IS AN UPPER LEVEL WAVE THAT MOVES THROUGH THE PLAINS.
THE GFS HAS ONLY A WEAK WAVE ACROSS THE SOUTH WEDNESDAY NIGHT AND
SOME LINGERING THUNDERSTORMS MAINLY DURING THE EVENING. THE ECMWF
HAS A STRONGER WAVE AND KEEPS PRECIPITATION ACROSS THE AREA
WEDNESDAY NIGHT AND INTO THURSDAY. HAVE SOME MAINLY LOW POPS FOR
WEDNESDAY NIGHT...BUT KEPT IT DRY FOR THURSDAY FOR NOW. TEMPERATURES
WILL COOL A COUPLE DEGREES AND THURSDAY IS EXPECTED TO BE THE
COOLEST OF THE PERIOD.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 659 PM CDT THU JUL 23 2015

MOST STORMS SHOULD REMAIN WEST OF THE TERMINALS...WITH SUCH A LOW
RISK...THIS HAS BEEN LEFT OUT OF THE FORECAST. WIND WILL REMAIN
LIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM NOON TO 8 PM CDT FRIDAY FOR NEZ049-063-064-
     074>077-082>087.

KS...HEAT ADVISORY FROM NOON TO 8 PM CDT FRIDAY FOR KSZ005>007-
     017>019.

&&

SHORT TERM...JCB
LONG TERM...FAY
AVIATION...HEINLEIN
Hazardous weather outlook, Jul 23, 2:28 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
328 PM CDT THU JUL 23 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
328 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SEVERE STORMS
ARE POSSIBLE AND MAY PRODUCE LARGE HAIL AT LEAST ONE INCH IN
DIAMETER...AND DAMAGING WINDS OF 60 MPH OR MORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ON FRIDAY...A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS SOUTH OF A
LINE FROM BEAVER CITY TO HASTINGS TO OSCEOLA NEBRASKA. HEAT
INDICES OF 105 TO 110 DEGREES ARE FORECAST FRIDAY AFTERNOON AND
EARLY EVENING.

THUNDERSTORMS WILL BE POSSIBLE ACROSS AT LEAST PORTIONS OF THE
OUTLOOK AREA THROUGH THE FORECAST PERIOD. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND NIGHT AND SATURDAY
AFTERNOON AND NIGHT. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS
TO 60 MPH WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY WEST OF A LINE FROM
GREELEY TO ALMA IN SOUTH CENTRAL NEBRASKA...INTO THE EVENING
HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 23, 9:48 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1048 PM CDT THU JUL 23 2015

KSZ005-006-NEZ072-082>085-240430-
PHILLIPS KS-SMITH KS-HARLAN NE-FRANKLIN NE-FURNAS NE-WEBSTER NE-
GOSPER NE-
1048 PM CDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHILLIPS...NORTHERN
SMITH...SOUTHWESTERN GOSPER...SOUTHERN FRANKLIN...FURNAS...HARLAN AND
SOUTHWESTERN WEBSTER COUNTIES UNTIL 1130 PM CDT...

AT 1047 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLBROOK TO 8 MILES
SOUTH OF RIVERTON...AND MOVING EAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SMITH CENTER...ALMA...CAMBRIDGE...ARAPAHOE...FRANKLIN...OXFORD...
BEAVER CITY...ORLEANS...HOLBROOK...STAMFORD...REPUBLICAN CITY...LONG
ISLAND...EDISON...NAPONEE...BLOOMINGTON...WILSONVILLE...ATHOL...
HUNTLEY...HENDLEY AND HOLLINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4035 10010 4040 10009 4044 9999 4007 9873
      4004 9860 4000 9851 3986 9851 3972 9872
      3988 9962 4000 9963 4000 10019 4035 10020
TIME...MOT...LOC 0347Z 282DEG 5KT 4032 10010 3997 9876

HEINLEIN
Special weather statement, Jul 23, 10:42 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1142 PM CDT THU JUL 23 2015

NEZ082-240530-
FURNAS NE-
1142 PM CDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FURNAS COUNTY UNTIL
1230 AM CDT...

AT 1141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HENDLEY...OR 14 MILES NORTH OF NORTON...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAVER CITY...HENDLEY AND HOLLINGER.

LAT...LON 4014 9998 4017 9963 4000 9963 4000 9999
TIME...MOT...LOC 0441Z 272DEG 12KT 4005 9990

HEINLEIN
Special weather statement, Jul 23, 10:47 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1147 PM CDT THU JUL 23 2015

KSZ005-NEZ082-083-240530-
PHILLIPS KS-HARLAN NE-FURNAS NE-
1147 PM CDT THU JUL 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHILLIPS...
SOUTHEASTERN FURNAS AND SOUTHWESTERN HARLAN COUNTIES UNTIL 1230 AM
CDT...

AT 1147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BEAVER CITY...OR 14 MILES NORTH OF NORTON...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAVER CITY...ORLEANS...STAMFORD AND LONG ISLAND.

LAT...LON 4012 9993 4017 9946 3990 9946 3991 9963
      4000 9963 4000 9993
TIME...MOT...LOC 0447Z 269DEG 15KT 4003 9984

HEINLEIN
Special weather statement, Jul 23, 11:30 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1230 AM CDT FRI JUL 24 2015

KSZ005-240600-
PHILLIPS KS-
1230 AM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PHILLIPS COUNTY UNTIL 100
AM CDT...

AT 1229 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ALMENA...OR 10 MILES NORTHEAST OF NORTON...MOVING EAST AT 20
MPH.

HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LOGAN...PRAIRIE VIEW...LONG ISLAND AND SPEED.

LAT...LON 3995 9963 4000 9962 4000 9946 3960 9934
      3967 9963
TIME...MOT...LOC 0529Z 292DEG 19KT 3990 9972

WESELY
Special weather statement, Jul 24, 12:02 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
102 AM CDT FRI JUL 24 2015

KSZ005-240645-
PHILLIPS KS-
102 AM CDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS COUNTY UNTIL
145 AM CDT...

AT 100 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF LOGAN...OR 13 MILES SOUTHEAST OF NORTON...MOVING
SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOGAN AND SPEED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3957 9963 3993 9963 3995 9961 3972 9915
      3957 9928
TIME...MOT...LOC 0600Z 306DEG 20KT 3973 9967

WESELY
Local storm report, Jul 24, 12:05 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
105 AM CDT FRI JUL 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TSTM WND GST     LOGAN                   39.66N 99.57W
07/24/2015  M55 MPH          PHILLIPS           KS   MESONET

&&

HALBLAUB

The radar

The Grand Island radar (KUEX), 120 km away, was scanning. The volume nearest the first event began at 06:20 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Phillips

When
July 24, 12:19 AM CST
Where
Phillips County, Logan
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
39.670, -99.570

Hail, Mitchell

When
July 24, 1:16 AM CST
Where
Mitchell County, 2 mi W of Beloit
Measured
0.75 in hail
Reported by
911 Call Center
Coordinates
39.470, -98.157

Hail, Rooks

When
July 24, 8:03 PM CST
Where
Rooks County, Stockton
Measured
1 in hail
Reported by
911 Call Center
Coordinates
39.430, -99.280

Flash Flood, Phillips

When
July 24, 10:00 PM CST to July 25, 1:00 AM CST
Where
Phillips County, 7.89 mi SW of Kirwin Res to 6.38 mi NNW of Kirwin Res
Cause
Heavy Rain
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
39.568, -99.273

Heavy rainfall fell across the area, with the highest totals near 6 inches. This rain resulted in numerous roads with water running over them. Some of the gravel roads had enough water running over them to wash away the rock covering.

Flash Flood, Rooks

When
July 24, 10:00 PM CST to July 25, 1:00 AM CST
Where
Rooks County, 9.51 mi N of Stockton to 8.16 mi W of Stockton
Cause
Heavy Rain
Property damage
$35,000
Reported by
Emergency Manager
Coordinates
39.568, -99.273

Heavy rainfall fell across the area, with the highest totals near 6 inches. This rain resulted in numerous roads with water running over them. Some of the gravel roads had enough water running over them to wash away the rock covering.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586413, 586414, 586480, 586560, 586565.